Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The Noetherian property for quotient rings of infinite polynomial rings

Authors: Robert Gilmer and William Heinzer
Journal: Proc. Amer. Math. Soc. 76 (1979), 1-7
MSC: Primary 13B25
MathSciNet review: 534377
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be an infinite set of indeterminates over the commutative Noetherian ring R with identity. We prove that the quotient ring of $ R[X]$ with respect to the multiplicative system of polynomials of unit content is also Noetherian. Moreover, we show that certain quotient rings of $ R[X]$ with respect to multiplicative systems of monic polynomials (where ``monic'' is appropriately defined) are also Noetherian.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B25

Retrieve articles in all journals with MSC: 13B25

Additional Information

PII: S 0002-9939(1979)0534377-2
Keywords: Noetherian ring, polynomial of unit content, monic polynomial
Article copyright: © Copyright 1979 American Mathematical Society